MAUDE Adverse Event Report: ARTHREX, INC. ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM; BURR,SURGICAL

ARTHREX, INC. ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM; BURR,SURGICAL
Model Number ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 11/21/2025, a facility representative reported via (b)(4) that the surgeon had issues with the ar-6500rbe 8-flute 5.0mm x 19cm round burr shedding metal fragment debris in both forward and reverse at 8000 rpm during a cam resection while performing a hip arthroscopy.The size of the fragments was tiny, like specks.No patient was affected.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided ¿ which may include the returned device (if available), photographs, videos, event description, and any additional field input ¿ arthrex has determined the most likely cause.The most likely cause is attributed to use-related factors, specifically excessive side-loading during use.This determination is consistent with the precautions described in dfu-0215-eo, revision 1 ¿ disposable arthroscopic shaver blades, burrs, powerpick¿, powerasp¿, nanoresection¿, and shaverdrill¿ devices, which state: f.Precautions (6) do not allow the rotating portion of any device to contact metallic objects (e.G., cannulas, arthroscopes).Such contact may cause damage ranging from edge dulling to fracture of the tip.If contact occurs, inspect the device and replace it if cracks, fractures, or dulling are observed.(7) excessive side-loading during use does not improve cutting performance and may cause irreversible damage to the device.(8) excessive loading on the powerasp device may disengage the cam mechanism and stall cutting effectiveness.

Brand Name
ROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key23759380
Report Number1220246-2025-05527
Device Sequence Number21375010
Product Code GFF
UDI-Device Identifier00888867039452
UDI-Public(01)00888867039452(11)250724(17)300630(10)15471892
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROUND BURR, HL, 8 FLUTE 5.0MM X 19CM
Device Catalogue NumberAR-6500RBE
Device Lot Number15471892
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date12/09/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown